MAUDE Adverse Event Report: CONMED UTICA AES-50SP PARADIGM EDGE HIP PROBE, 50 DEGREE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA AES-50SP PARADIGM EDGE HIP PROBE, 50 DEGREE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number AES-50SP
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G3 additional 510k: k153499 manufacturer narrative: the device will not be returned, and no photographic evidence was provided.Therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 3 devices for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 50 reports, regarding 50 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: maintain the probe tip, including the return electrode, in the field of view at all times.Injuries to the patient may result from inadvertent activation or movement of an activated probe outside the field of view.Care should be taken in procedures that may cover the probe return electrode.Alternate site ablation may occur if 75% of the return electrode is masked, making the return electrode surface area smaller than that of the active electrode.If partial coverage of the return electrode is required for the procedure, use a lower setting and maintain visibility of the return electrode while applying rf.Do not activate the probe while any portion of the active or return electrode is in contact with another metal object, including the scope; localized heating of the electrode and the adjacent metal object may result in product damage and/or injury.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
This complaint was created due to the receipt of a medwatch report (mw5117479) received on (b)(6) 2023.A search of the complaint system has not found a complaint reported for this device/lot number during this timeframe.The report was found to be written against the aes-50sp paradigm edge hip probe.The report states that on (b)(6) 2023 ¿while using paradigm hip probe, a piece became dislodged from probe and had to be removed.Retrieval of the foreign body caused a 1 hour delay.¿.There was injury or impact to the patient or user.Further assessment could not be sent as the reporter did not identify himself/herself, or the facility where the event occurred.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
AES-50SP PARADIGM EDGE HIP PROBE, 50 DEGREE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd.
largo, FL 33773
8653881978
MDR Report Key17001589
Report Number1320894-2023-00092
Device Sequence Number7378297
Product Code GEI
UDI-Device Identifier20653405988332
UDI-Public(01)20653405988332(17)280222(10)202302231
Combination Product (Y/N)N
PMA/510(K) Number
K140578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAES-50SP
Device Catalogue NumberAES-50SP
Device Lot Number202302231
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Initial Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic